Doc’s license suspended after kissing patient under sedative
The Rhode Island Department of Health periodically sends out notices about doctors whose licenses have been suspended. Last night, I got this one. Skimming the press release, I couldn’t exactly tell what the doctor had done wrong. This is what it said about Dr. Afshin Nasseri-
The Board’s investigation revealed that the physician had given the patient an injection of Midazolam during an office visit, the patient’s medical record was incomplete, and the physician was not following the conditions specified in an agreement that he had made with the Physician Health Committee of the Rhode Island Medical Society. (Midazolam is a sedative that is most commonly used prior to endoscopy or colonoscopy procedures. One of the side effects of this sedative is temporary amnesia.)
Ok, so the doctor gave his patient an injection and forgot to write in down in his/her chart? Didn’t seem like a big deal to me. Until I read the summary suspension.
In a written statement to the Board, the complainant indicated that she saw the Respondent for a complaint of right shoulder pain radiating down her arm and had a lot of family stress. Respondent left room after asking the patient to disrobe and put on an examination gown. The Respondent administered a cortisone injection to the shoulder. The Respondent then asked the patient about her sex life and then returned with a needle and a syringe and administered it to her left arm. He then turned off the lights and told her to relax.
According to the summary suspension, the patient says Dr. Afshin Nasseri then kissed her on the mouth and moved her legs around. He also later called her on her cell phone and offered to come to her house.
Pretty different from just an “incomplete medical record.” The Department of Health says Nasseri had to surrender his license in 2007 due to an “episodic medical condition.” He was later allowed to practice again, under the agreement that he’d be monitored by the Physician Health Committee from the RI Medical Society and that he’d have a chaperone in the room any time he examined a female patient. There was not a chaperone in the room when he allegedly kissed the patient.
If you’ve had a strange encounter with Dr. Nasseri, DOH wants to hear from you-
HEALTH is not aware of any other complaints against this physician; however, if any patient of Dr. Afshin Nasseri received, or thinks they may have received, an injection that sedated them and/or caused temporary amnesia, contact the Board of Medical Licensure and Discipline’s Complaint Unit at 401-222-2507. All complaints will be investigated on an expedited basis.